Alert archive / New Mexico / Flash Flood Warnings in 2014

Flash Flood Warning 31, NWS El Paso, TX

August 1, 2014Grant County, Hidalgo County, New Mexico

NWS El Paso, TX issued this flash flood warning at Aug 1, 2014, 5:58 PM MDT for Grant County, Hidalgo County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2014, 5:58 PM MDT (23:58 UTC)
Expired
Aug 1, 2014, 9:00 PM MDT
In force
3 hr
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Flood severity
None

Counties Grant County, NM, Hidalgo County, NM

The radar

The Tucson radar (KEMX), 204 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 12.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2014-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 247 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2014-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
247 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1369 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-71 m²/s²
0-3 km storm-relative helicity
-43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

417 
WGUS54 KEPZ 012358
FFWEPZ
NMC017-023-020300-
/O.NEW.KEPZ.FF.W.0031.140801T2358Z-140802T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
558 PM MDT FRI AUG 1 2014

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN GRANT COUNTY IN SOUTH CENTRAL NEW MEXICO...
  NORTHWESTERN HIDALGO COUNTY IN SOUTHWEST NEW MEXICO...

* UNTIL 900 PM MDT

* AT 554 PM MDT...TRAINED WEATHER SPOTTER .9 INCHES OF RAIN 
  IN LESS THAN 30 MINUTES WITH LOCAL LOW AREA FLOODING AND
  LOCAL CREEKS INCLUDING MULE CREEK STARTING TO FILL AND FLOW        
  RAPIDLY.

* LOCATIONS IMPACTED INCLUDE...
  REDROCK...
  BUCKHORN...
  RIVERSIDE...
  MANGAS SPRINGS...
  VIRDEN...
  MULE CREEK...
  GILA...
  CLIFF...
  GILA RIPARIAN PRESERVE...
  ALDO LEOPOLD VISTA...
  HIGHWAY 180...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS AND MOVE TO HIGHER GROUND.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO
CARRY VEHICLES AWAY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS.

&&

LAT...LON 3321 10904 3321 10823 3248 10879 3251 10905

$$

NOVLAN
2 follow-up statements
540 
WGUS74 KEPZ 020127
FFSEPZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
727 PM MDT FRI AUG 1 2014

NMC017-023-020300-
/O.CON.KEPZ.FF.W.0031.000000T0000Z-140802T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT NM-HIDALGO NM-
727 PM MDT FRI AUG 1 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN HIDALGO AND
NORTHWESTERN GRANT COUNTIES UNTIL 900 PM MDT...

AT 726 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED 
AREA.

DOPPLER WEATHER RADAR CONTINUES TO SHOW RAINFALL OVER THE AREA WITH 
MANY AREAS HAVING RECEIVED OVER AN INCH OF RAIN IN THE LAST HOUR 
AND A HALF.

LOCATIONS IMPACTED INCLUDE...
  REDROCK...
  BUCKHORN...
  RIVERSIDE...
  VIRDEN...
  MULE CREEK...
  GILA...
  CLIFF...
  GILA RIPARIAN PRESERVE...
  ALDO LEOPOLD VISTA...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS AND MOVE TO HIGHER GROUND

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO
CARRY VEHICLES AWAY.

&&

LAT...LON 3321 10904 3321 10823 3248 10879 3251 10905

$$

NOVLAN
972 
WGUS74 KEPZ 020254
FFSEPZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
854 PM MDT FRI AUG 1 2014

NMC017-023-020307-
/O.EXP.KEPZ.FF.W.0031.000000T0000Z-140802T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT NM-HIDALGO NM-
854 PM MDT FRI AUG 1 2014

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN
HIDALGO AND NORTHWESTERN GRANT COUNTIES WILL BE ALLOWED TO EXPIRE AT
900 PM MDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. ARROYOS
OR STREAMS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT.

A LIGHTER STEADY MORE STRATIFORM TYPE RAIN WILL CONTINUE INTO THE 
NIGHT FOR NEXT 2 TO 4 HOURS CONTINUING TO FALL ON SATURATED AREAS.

BE AWARE OF DEBRIS SCATTERED ACROSS ROADWAYS AT WASHES AND LOW WATER
CROSSINGS. IF YOU HAVE OBSERVED FLOODING...PLEASE REPORT IT TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3321 10904 3321 10823 3248 10879 3251 10905

$$

NOVLAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 1:07 PM MDT, 4 hours 51 minutes earlier.

Area forecast discussion, Aug 1, 1:07 PM MDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
107 PM MDT FRI AUG 1 2014

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL REMAIN FAIRLY WIDESPREAD THROUGH
THE WEEKEND WITH FLASH FLOODING REMAINING A BIG THREAT INTO AT
LEAST SUNDAY MORNING. SOME DRIER AIR WILL TRY TO MOVE INTO AT
LEAST THE RIO GRANDE VALLEY FOR EARLY NEXT WEEK BEFORE AN UPPER
TROUGH MOVE IN FOR THE MIDDLE OF THE WEEK AND BRINGS AN INCREASED
CHANCE FOR RAIN ONCE AGAIN. TEMPERATURES WILL REMAIN BELOW NORMAL
THROUGH THE WEEKEND AND RETURN TO NORMAL EARLY NEXT WEEK.

&&

.DISCUSSION...
MODELS IN GOOD AGREEMENT ON MAIN SYNOPTIC FEATURES FOR MUCH OF THE
PERIOD...DO DIFFER ON QPF PLACEMENT AND AMOUNTS WHICH IS TYPICAL
IN THIS TYPE OF ENVIRONMENT. CURRENTLY VERY MOIST ENVIRONMENT IN
PLACE WITH KEPZ SOUNDING SHOWING PW'S OF 1.6 THIS MORNING. PLENTY
OF CLOUD COVER HAMPERING TEMPS EARLY THIS AFTERNOON EXCEPT OVER
THE FAR WEST AND GILA REGION. LINGERING ELONGATED VORT WILL
CONTINUE TO LINGER ACROSS THE BORDER REGION THROUGH AT LEAST THIS
EVENING AND EXPECT TO SEE BEST CHANCE OVER EAST REMAINING WHERE
ECHOES ARE CURRENTLY AT...OVER EL PASO...HUDSPETH AND SOUTHERN
OTERO COUNTIES. OTHER AREAS TO WATCH...ESPECIALLY FOR FLOODING
WILL BE THE GILA REGION AND TOWARD LORDSBURG WHERE BETTER
DESTABILIZATION TAKING PLACE. STORM MOTION ABOUT 5KTS OR LESS
ACROSS AREA SO WITH RECENT RAINFALL...FLASH FLOODING CONTINUES TO
BE A THREAT AND WILL LEAVE FF WATCH GOING AS IS. LITTLE CHANGE FOR
SAT EXCEPT MODELS NOT SHOWING MUCH UPPER DISTURBANCE...BUT RIDGE
AXIS STARTS TO SHIFT SLOWLY EAST AND SETS UP SOME DECENT LOWER AND
MID LEVEL CONVERGENCE FROM THE RIVER WESTWARD. TEMPERATURES
CONTINUE TO BE THE BIGGEST CHALLENGE AS CLOUD COVER AND MORNING
PRECIPITATION PLAYING HAVOC WITH SOLAR INSOLATION. COOLER GUIDANCE
HAS BEEN BETTER LATELY AND HAVE TRENDED TOWARD THE COOLER MET
GUIDANCE NUMBERS.

AGAIN NOT MUCH CHANGE IN PATTERN FOR SUNDAY EXCEPT UPPER HIGH
SHIFTS EVER SO SLIGHTLY EAST AND MAY BRING IN JUST ENOUGH DRIER
AIR INTO THE FAR EAST TO KEEP IT GENERALLY DRY THERE. KEPT HIGH
CHANCE POPS GOING WEST AND TAPERED DOWN TO THE EAST...NOT SURE LOW
LEVEL TRAJECTORIES SUPPORT AS MUCH DRYING AT THE SURFACE AS THE
GFS IS INDICATING. ECMWF SUPPORTS DRYING OVER HUDSPETH ON
MONDAY...JUST NOT AS MUCH AGAIN AS GFS. WENT WITH 40 POPS WEST AND
DOWN TO 20 IN THE FAR EAST WITH A WARMING TREND FOR TEMPERATURES.

RIDGE STARTS TO WEAKEN A BIT GOING INTO MIDWEEK WITH A WEAK UPPER
TROUGH APPROACHING FROM THE WEST. BOTH MODELS INDICATING INCREASED
POPS FOR WEST STARTING WEDNESDAY AFTERNOON AND THIS TROUGH WILL BE
SLOW TO MAKE MUCH PROGRESS EASTWARD. PRECIPITATION WILL BE SPREAD
BACK EAST TOWARD THE END OF THE WEEK. PRECIP DOES NOT LOOK AS
WIDESPREAD OR LONG LASTING WITH PW'S DOWN TO AN INCH...SO SHOULD
SEE MORE SUN ALLOWING FOR HIGHS WARMING BACK INTO THE LOWER 90S
FOR THE LOWLANDS.

&&

.AVIATION...
P6SM SCT-BKN040-060 BKN-OVC100-120 WITH SCT TO NMRS 1-3SM
BKN020-030 SHOWERS AND TSMS ACROSS THE AREA WITH MAIN FOCUS OVER
FAR WEST TX AND OVER GILA REGION THRU 12Z AND ALL AREAS AGAIN AFT
18Z. EASTERN SLOPES OF AREA MTS COULD AGAIN SEE SCT-BKN010-020
BETWEEN 10Z-18Z.

&&

.FIRE WEATHER...
MOIST WEATHER PATTERN WILL CONTINUE THROUGH MUCH OF THE FORECAST
PERIOD. HEAVY RAIN POTENTIAL STILL EXISTS THROUGH THE WEEKEND WITH
A GRADUAL DRYING TREND STARTING SUNDAY FROM THE EAST. MINIMUM
RELATIVE HUMIDITIES WILL REMAIN HIGH WITH EXCELLENT RECOVERIES AS
WELL. WINDS WILL REMAIN UNDER 15 MPH THROUGH THE PERIOD.
TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE WEEKEND BUT
RETURN TO NEAR NORMAL GOING INTO NEXT WEEK AS DRIER AIR TRIES TO
MOVE IN...HOWEVER A DAILY CHANCE FOR PRECIPITATION REMAINS EACH
DAY WITH WESTERN ZONES HAVING GREATEST CHANCE INTO THE MIDDLE OF
NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 67  85  68  87  70 /  70  60  40  40  30
SIERRA BLANCA           67  83  68  84  64 /  60  40  30  30  20
LAS CRUCES              65  83  66  86  66 /  70  60  50  40  30
ALAMOGORDO              66  82  67  84  67 /  60  60  40  40  20
CLOUDCROFT              50  64  51  66  51 /  80  70  40  40  20
TRUTH OR CONSEQUENCES   65  81  66  83  66 /  60  60  50  50  40
SILVER CITY             61  78  62  77  63 /  70  70  60  50  40
DEMING                  66  83  66  85  66 /  60  60  60  40  40
LORDSBURG               66  83  66  85  68 /  70  60  60  50  40
WEST EL PASO METRO      67  84  68  86  70 /  60  60  40  40  30
DELL CITY               66  84  67  86  66 /  60  40  30  30  20
FORT HANCOCK            67  85  67  87  69 /  60  40  30  30  20
LOMA LINDA              64  85  65  83  64 /  60  50  40  40  20
FABENS                  68  85  66  87  68 /  60  50  40  30  20
SANTA TERESA            64  84  65  86  69 /  60  60  40  40  30
WHITE SANDS HQ          67  85  68  87  68 /  60  60  50  40  30
JORNADA RANGE           66  83  67  87  67 /  60  60  50  50  30
HATCH                   64  83  65  85  66 /  60  60  50  50  30
COLUMBUS                66  84  67  86  67 /  70  60  60  40  30
OROGRANDE               64  85  65  86  67 /  60  60  40  40  20
MAYHILL                 57  71  58  74  59 /  80  80  50  40  20
MESCALERO               56  71  57  73  57 /  70  70  40  40  30
TIMBERON                59  71  60  73  56 /  70  60  40  40  20
WINSTON                 58  79  59  79  60 /  70  80  60  50  50
HILLSBORO               65  84  66  86  65 /  60  70  50  50  40
SPACEPORT               65  82  66  84  66 /  60  60  50  40  30
LAKE ROBERTS            61  82  62  82  61 /  90  80  60  50  50
HURLEY                  62  78  63  80  64 /  60  70  60  50  40
CLIFF                   54  81  55  83  63 /  90  70  60  50  50
MULE CREEK              62  80  63  82  64 /  80  60  70  50  40
FAYWOOD                 63  83  64  82  64 /  60  70  60  50  40
ANIMAS                  65  84  66  85  67 /  80  60  60  50  40
HACHITA                 64  85  65  86  66 /  80  60  60  50  40
ANTELOPE WELLS          64  83  65  85  66 /  80  50  60  40  40
CLOVERDALE              62  81  63  83  62 /  80  50  50  50  40

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR NMZ401>417.

TX...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ418>424.

&&

26/26
Hazardous weather outlook, Aug 1, 11:57 AM MDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1157 AM MDT FRI AUG 1 2014

NMZ401>417-TXZ418>424-021800-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1157 AM MDT FRI AUG 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THIS
AFTERNOON AND TONIGHT. SOME OF THE STORMS WILL PRODUCE PERIODS OF
MODERATE TO HEAVY RAINFALL RESULTING IN EXCESSIVE RUNOFF AND FLASH FLOODING
ALONG DRAINAGES AND LOW WATER CROSSINGS. AREAS WHICH HAVE RECEIVED
2 OR MORE INCHES FROM RECENT HEAVY RAINS WILL BE ESPECIALLY PRONE
TO FLOODING. THE STORMS MAY ALSO PRODUCE SMALL HAIL AND WIND
GUSTS UP TO 45 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NUMEROUS SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY
RAINFALL WILL OCCUR SATURDAY AND SUNDAY...SHIFTING TO THE WEST OF
THE RIO GRANDE MONDAY. WITH THE GROUND ALREADY SOAKED FROM PREVIOUS
RAINFALLS...THERE IS A POTENTIAL FOR EXCESSIVE RAIN RUNOFF TO
CAUSE FLOODING ALONG DRAINAGES...SMALL STREAMS...ARROYOS AND AT
LOW WATER CROSSINGS. POORLY DRAINED LOW LYING AREAS AND ROADS WILL
HAVE INCREASED PONDING OF WATER. RAINS THROUGH SUNDAY ARE
PROJECTED TO BE BETWEEN AND INCH AND A HALF TO THREE INCHES.
DRIER AIR WILL MOVE INTO EASTERN PORTIONS OF THE AREA BY
MONDAY...WITH HEAVY RAIN POTENTIAL LIMITED TO PORTIONS OF
SOUTHWEST NEW MEXICO THAT DAY. TUESDAY THROUGH THURSDAY THERE WILL
BE THUNDERSTORMS SCATTERED OVER THE MOUNTAINS AND ISOLATED IN THE
LOWLANDS...WHICH IS MORE TYPICAL DURING MONSOON SEASON.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING
TO THIS OFFICE AND LOCAL LAW ENFORCEMENT.

FAUSETT

In the hours before

Local storm report, Aug 1, 3:32 PM MDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
332 PM MDT FRI AUG 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HEAVY RAIN       6 N SILVER CITY         32.87N 108.27W
08/01/2014  M0.75 INCH       GRANT              NM   TRAINED SPOTTER

&&

EVENT NUMBER EPZ1400334

TRIPOLI
Local storm report, Aug 1, 4:03 PM MDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
403 PM MDT FRI AUG 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     FLASH FLOOD      EL PASO                 31.78N 106.48W
08/01/2014                   EL PASO            TX   BROADCAST MEDIA

            EXTENSIVE STREET FLOODING WELL OVER THE CURBS AT ROJAS
            AND JOE BATTLE INTERSECTION

&&

EVENT NUMBER EPZ1400335

FAUSETT
Special weather statement, Aug 1, 4:19 PM MDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
419 PM MDT FRI AUG 1 2014

NMZ410-412>417-012315-
CENTRAL TULAROSA BASIN NM-EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500
FEET NM-NORTHERN DONA ANA COUNTY NM-OTERO MESA NM-SACRAMENTO
MOUNTAINS ABOVE 7500 FEET NM-SOUTHERN TULAROSA BASIN NM-WEST SLOPES
SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-
419 PM MDT FRI AUG 1 2014

...STRONG THUNDERSTORMS THREATENING NORTHEASTERN DONA ANA AND WESTERN
OTERO COUNTIES THROUGH 515 PM MDT...

AT 410 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ALAMOGORDO...MOVING SOUTHWEST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  WHITE SANDS NATIONAL MONUMENT...
  TULAROSA...
  CLOUDCROFT...
  ALAMOGORDO...
  SILVER LAKE...
  BURRO FLATS...
  MOUNTAIN PARK...
  SUNSPOT...
  LA LUZ...
  HOLLOMAN AFB...
  BLUFF SPRINGS...
  OLIVER LEE STATE PARK...
  HWY 54 AND 70 NEAR ALAMOGORDO

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
.5 TO 1.0 INCH OF RAIN COULD FALL IN A SHORT PERIOD OF TIME

&&

LAT...LON 3228 10584 3264 10655 3324 10607 3300 10556
TIME...MOT...LOC 2217Z 048DEG 6KT 3291 10597

NOVLAN
Local storm report, Aug 1, 5:14 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
514 PM MDT FRI AUG 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     FLASH FLOOD      ALAMOGORDO              32.91N 105.95W
08/01/2014                   OTERO              NM   LAW ENFORCEMENT

&&

EVENT NUMBER EPZ1400336

TRIPOLI
Local storm report, Aug 1, 5:24 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EL PASO TX
524 PM MDT FRI AUG 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     FLASH FLOOD      ALAMOGORDO              32.91N 105.95W
08/01/2014                   OTERO              NM   LAW ENFORCEMENT

            LAW ENFORCEMENT DISPATCH RECEIVING NUMEROUS REPORTS OF
            STREET FLOODING OVER MANY AREAS IN TOWN.

&&

CORRECTED REMARKS

EVENT NUMBER EPZ1400336

TRIPOLI

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 6:10 PM MDTSpecial Weather StatementEPZ65 min
Jul 31, 6:24 PM MDTFlash Flood WarningEPZGrant3 hr
Jul 31, 6:41 PM MDTFlash Flood WarningEPZSierra4 hr
Jul 31, 6:45 PM MDTFlash Flood WarningEPZSierra4 hr
Jul 31, 7:19 PM MDTAreal Flood AdvisoryEPZGrant, Hidalgo, Luna116 min
Jul 31, 7:26 PM MDTSpecial Weather StatementEPZGrant49 min
Jul 31, 7:40 PM MDTSpecial Weather StatementEPZLuna50 min
Jul 31, 7:48 PM MDTSpecial Weather StatementEPZ42 min
Jul 31, 9:46 PM MDTSpecial Weather StatementEPZSierra59 min
Jul 31, 10:02 PM MDTAreal Flood AdvisoryEPZGrant, Hidalgo118 min
Jul 31, 11:00 PM MDTSpecial Weather StatementEPZDoña Ana45 min
Jul 31, 11:19 PM MDTSpecial Weather StatementEPZDoña Ana41 min
Jul 31, 11:35 PM MDTFlash Flood WarningEPZOtero3 hr
Jul 31, 11:53 PM MDTSpecial Weather StatementEPZDoña Ana52 min
Aug 1, 12:35 AM MDTAreal Flood AdvisoryEPZDoña Ana115 min
Aug 1, 12:35 AM MDTAreal Flood AdvisoryEPZOtero115 min
Aug 1, 1:30 AM MDTAreal Flood AdvisoryEPZOtero3 hr
Aug 1, 2:37 AM MDTAreal Flood AdvisoryEPZDoña Ana3 hr
Aug 1, 2:52 AM MDTAreal Flood AdvisoryEPZOtero3 hr
Aug 1, 4:36 AM MDTAreal Flood AdvisoryEPZOtero114 min
Aug 1, 2:19 PM MDTFlash Flood WarningEPZDoña Ana86 min
Aug 1, 4:19 PM MDTSpecial Weather StatementEPZOtero56 min
Aug 1, 4:28 PM MDTAreal Flood AdvisoryEPZGrant, Hidalgo, Sierra2 hr
Aug 1, 4:36 PM MDTAreal Flood AdvisoryEPZOtero114 min
Aug 1, 4:57 PM MDTFlash Flood WarningEPZOtero2 hr
Aug 1, 5:32 PM MDTAreal Flood AdvisoryEPZOtero118 min

Nearby

Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.